MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC ILLUMISITE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

COVIDIEN LP - SUPERDIMENSION INC ILLUMISITE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number ILS-1800-KT
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure for a suspicious lung nodule, the inner layer of the extended working channel was abraded when the biopsy forceps were inserted, resulting in device fragments becoming loose in the patient.The intervention time was prolonged but not for more than 30 minutes as the foreign bodies had to be removed from the patient piece by piece.The biopsy was ultimately performed without the use of the extended working channel and navigation at the end of the procedure.All device fragments were removed from the patient.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: b2 (intervention required), b5, h1, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the procedure for a suspicious lung nodule, the inner layer of the extended working channel was abraded when the biopsy forceps were inserted, resulting in device fragments becoming loose in the patient.The intervention time was prolonged but not for more than 30 minutes as the foreign bodies had to be removed from the patient piece by piece.The biopsy was ultimately performed without the use of the extended working channel and navigation at the end of the procedure.All device fragments were removed from the patient.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 correction: h5, h8 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted string like fibers.The string like fiber was determined to be from scraping the inner liner.Functional testing noted that both the lg and ewc lengths, measured using a calibrated ruler, were within specification.The ewc was also checked with a ball mandrel and passed without resistance.Upon cutting open the ewc for internal inspection, scrapes and gouges were observed.It was reported that a string-like fiber was present.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: with the jaws closed, insert the distal tip of the device into the extended working channel.Advance the device using short, 2cm strokes.When the biopsy operation is complete, ensure that the jaws remain closed and slowly withdraw the forceps from the extended working channel.If the jaws will not close completely, do not use force to pull the jaws into the extended working channel.Remove the endoscope and the extended working channel with the forceps still in place.Then manually close the jaws and remove the forceps and extended working channel from the endoscope.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ILLUMISITE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer (Section G)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23318684
Report Number3004962788-2025-00119
Device Sequence Number4967390
Product Code JAK
UDI-Device Identifier10884521723818
UDI-Public(01)10884521723818(17)280406(10)531015
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K191394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberILS-1800-KT
Device Catalogue NumberILS-1800-KT
Device Lot Number531015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer10/21/2025
12/05/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date10/22/2025
12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale